MAUDE Adverse Event Report: ABBOTT VASCULAR HI TORQUE SUPRA CORE 35; GUIDE WIRE

ABBOTT VASCULAR HI TORQUE SUPRA CORE 35; GUIDE WIRE
Model Number 1002703-02
Medical Device Problem Codes Difficult to Remove (1528); Defective Device (2588); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The customer reported the device was discarded.Investigation is not yet complete.A follow-up will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a patient with a type iii arch, high-grade 80-85% dissected right common internal carotid artery.Reportedly, the weld on the supracore was too large and became stuck in the 5fr non-abbott guiding catheter during advancement.The devices were removed and the procedure was completed as expected with a new supracore guide wire and another non-abbott guiding catheter.There were no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.Factors that may contribute to the inability to advance/position or remove the guide wire and cause resistance between the devices may include, but not limited to, guiding catheter support, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire or guiding catheter, coagulation of blood or procedural contaminates.The investigation was unable to determining a conclusive cause to the reported oversized guide wire.The reported difficulty to advance and remove the guide wire through the guiding catheter appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI TORQUE SUPRA CORE 35
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9512216
Report Number2024168-2019-14940
Device Sequence Number1410155
Product Code DQX
UDI-Device Identifier08717648033001
UDI-Public08717648033001
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number1002703-02
Device Catalogue Number1002703-02
Device Lot Number9061961
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer02/01/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR 100CM COOK VTK CATHETER
Patient Age77 YR
Patient Weight79